Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2014, 7:34 PM EDT for 5 counties in Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 16, 2014, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Union County, PA
The radar
The State College radar (KCCX), 115 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:45 PM EDT | HAIL 0.88 | 2 W Exchange, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WUUS51 KCTP 162334 SVRCTP PAC037-081-093-097-119-170030- /O.NEW.KCTP.SV.W.0036.140616T2334Z-140617T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 734 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTOUR COUNTY IN CENTRAL PENNSYLVANIA... SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA... NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA... CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA... NORTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 830 PM EDT * AT 734 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXCHANGE...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLOOMSBURG...SHAMOKIN...MILTON...DANVILLE...MUNCY...WATSONTOWN... ELYSBURG...RIVERSIDE...MONTGOMERY...CATAWISSA...LIGHTSTREET... ALMEDIA...NEW COLUMBIA...MONTANDON...FERNVILLE...MECHANICSVILLE... ALLENWOOD...BUCKHORN...JERSEYTOWN AND RUPERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4079 7654 4116 7717 4122 7667 4098 7628 TIME...MOT...LOC 2334Z 316DEG 13KT 4111 7670 $$ KF
1 follow-up statement
503
WWUS51 KCTP 170001
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT MON JUN 16 2014
PAC081-170011-
/O.CAN.KCTP.SV.W.0036.000000T0000Z-140617T0030Z/
LYCOMING PA-
801 PM EDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYCOMING COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4085 7645 4083 7661 4107 7702 4114 7654
4098 7628
TIME...MOT...LOC 0001Z 333DEG 10KT 4110 7643 4102 7700
$$
PAC037-093-097-119-170030-
/O.CON.KCTP.SV.W.0036.000000T0000Z-140617T0030Z/
MONTOUR PA-UNION PA-COLUMBIA PA-NORTHUMBERLAND PA-
801 PM EDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MONTOUR...NORTHEASTERN UNION...CENTRAL COLUMBIA AND CENTRAL
NORTHUMBERLAND COUNTIES...
AT 801 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROHRSBURG TO SPRUCE RUN RESERVOIR...MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMSBURG...MILTON...DANVILLE...WATSONTOWN...ELYSBURG...RIVERSIDE...
CATAWISSA...LIGHTSTREET...ALMEDIA...NEW COLUMBIA...MONTANDON...
FERNVILLE...MECHANICSVILLE...BUCKHORN...NUMIDIA...JERSEYTOWN...
RUPERT...SLABTOWN...IOLA AND MAINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4085 7645 4083 7661 4107 7702 4114 7654
4098 7628
TIME...MOT...LOC 0001Z 333DEG 10KT 4110 7643 4102 7700
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:47 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 16, 5:47 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 547 PM EDT MON JUN 16 2014 .SYNOPSIS... AN APPROACHING WARM FRONT WILL BRING A RETURN OF HUMIDITY AND THE CHANCE FOR SHOWERS AND SCATTERED THUNDERSTORMS. THE WARM AND MUGGY CONDITIONS WITH OCCASIONAL CHANCES FOR SHOWERS OR THUNDERSTORMS WILL CONTINUE FOR MUCH OF THIS WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... EARLY EVENING WATER VAPOR LOOP SHOWS SHORTWAVE PASSING WELL NORTH OF PA. ALTHOUGH BULK OF LG SCALE FORCING AND STRONGER WINDS ALOFT ASSOC WITH THIS FEATURE WILL PASS TO OUR NORTH...SATL-DERIVED PWAT DATA SHOWS A PLUME OF HIGHER MOISTURE EXTENDING ALONG LEAD LL JET FROM W QUEBEC SOUTHWESTWARD THRU THE OHIO VALLEY. HEATING OF THIS MOIST/UNSTABLE AIR MASS HAS RESULTED IN SCT CONVECTION EARLY THIS EVENING ACROSS WESTERN PA. A FEW TSRA HAS EVEN FIRED ALONG LEAD VORT MAX OVR THE LOWER SUSQ VALLEY. MLCAPES NEARING 2000 J/KG ACROSS WESTERN PA AS OF 21Z...SO CAN/T RULE OUT ISOLD SVR WX THIS EVENING. HOWEVER...LACK OF SIG SHEAR ARGUES FOR NO ORGANIZED/WIDESPREAD SVR WX. THE THREAT OF SCT CONVECTION SHOULD SHIFT FROM THE W MTNS TO THE SE COUNTIES LATE THIS EVENING...COINCIDENT WITH PASSAGE OF WEAKENING LL JET/PLUME OF ANOMALOUS PWATS. HOWEVER...INTENSITY AND COVERAGE SHOULD WANE AFTER SUNSET...DUE TO LOSS OF HEATING AND LACK OF LG SCALE FORCING. ANY SPOTS THAT RECEIVE RAINFALL THIS EVENING WILL BE SUSCEPTIBLE TO LATE NIGHT FOG...GIVEN THE EXPECTED CLEARING SKIES AND LGT WIND. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... FOR TUESDAY...A POTENT SHORTWAVE IS PROGGED TO MOVE THROUGH THE ERN GR LAKES...WITH MOIST-UNSTABLE AIR BEING MADE TO SURGE INTO THE REGION. SREF SHOWS IMPRESSIVE CAPE WHICH CONTINUES INTO THE EVENING...ALONG WITH STRONG MOISTURE FLUX CONVERGENCE MOVING THRU THE ERN LAKES AND NRN PA. MODELS ALSO FORECAST IMPRESSIVE SHEAR WITH LOW LEVEL EHI'S EXCEEDING 3 M2/S2 OVER A WIDE AREA DURING THE MOST UNSTABLE TIME OF DAY. THE LIMITING FEATURE TUESDAY WILL BE VERY WARM MID LEVELS AS GUIDANCE SHOWS US RIGHT ON THE EDGE OF A BUBBLE OF VERY WARM MID LEVEL AIR...AS THE MAIN SHORTWAVE ENERGY SLIDES JUST NORTH OF THE AREA. VALUES OF EHI THIS HIGH ARE RARE IN THIS REGION...AND WE'LL HAVE TO CLOSELY MONITOR TRENDS FOR THE POTENTIAL OF A SIGNIFICANT SEVERE WEATHER OUTBREAK FORMING OVER OR HEADING SE FROM THE UPSTREAM GREAT LAKES. OTHERWISE TUESDAY LOOKS LIKE ANOTHER VERY WARM TO HOT AND RATHER HUMID DAY WITH WITH HIGHS ONCE AGAIN IN THE 80S TO AROUND 90. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... BROAD UPPER RIDGE OVER THE EASTERN HALF OF THE COUNTY...WITH 588DM LINE NOSING NWD INTO SWRN PA...WILL KEEP A FORECAST OF WARM TO HOT WEATHER ON TRACK THROUGH AT LEAST MID WEEK. AN UPPER LOW IS FORECAST TO DEVELOP OVER EASTERN QUEBEC AND THE CANADIAN MARITIMES BY MIDWEEK WHICH SHOULD SERVE TO PUSH A FRONT SOUTHWARD THROUGH NEW ENGLAND/NEW YORK STATE LATE IN THE WEEK THEN STALL ACROSS THE MID ATLANTIC. THIS BOUNDARY SHOULD LEAD TO MORE THAN JUST ISOLATED/POP-UP AFTN TSTMS ESP WITH THE LOW LEVEL MOISTURE/HIGH SFC DEWPOINTS THAT WILL BE IN PLACE. HAVE INCLUDED POPS FOR SCATTERED CONVECTION...AND LIKELY WHERE THERE IS SUFFICIENT CONFIDENCE AT THIS TIME RANGE EACH DAY THROUGH NEXT WEEKEND. EXPECT VERY WARM 850 MB TEMPERATURES ESPECIALLY IN THE WED-THU TIME PERIOD. 90 DEGREE READINGS LIKELY IN SUSQ VALLEY AND MAY MAKE A PUSH ALL THE WAY TOWARDS STATE COLLEGE ON WEDNESDAY. DEW POINTS WILL BE IN ABOVE 60F MOST OF THE WEEK...SO EXPECT UNCOMFORTABLE AFTERNOONS...THOUGH BELOW ANY HEAT ADVISORY CRITERIA AT THIS TIME. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... AT 530 PM...2 AREAS OF CONVECTION. ONE AREA LOOKS LIKE IT WILL STAY SOUTH OF MDT AND LNS NOW...GIVEN CURRENT RADAR TRENDS...AND CLOUDS CUTTING DOWN ON HEATING SOME. THIS THE CASE EVEN WITH THE SE TO S FLOW THERE. ANOTHER AREA TO THE NW OF UVN...STRONGER STORMS WEST OF CLEARFIELD AT THIS POINT. IN ADDITION...LARGE AREA OVER SE OH INTO FAR W PA. HAVE TO WATCH IPT AND SEG AREA...WINDS SE THERE...SOME RADAR RETURNS NOW NW OF IPT. 21Z TAFS ADJUSTED. EARLIER DISCUSSION BELOW. STRONG SFC HEATING AND INCREASING MOISTURE WILL CONTRIBUTE TO DEVELOPING ADEQUATE INSTABILITY TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE FIRST OF DAY ALREADY AT JST. ACTIVITY WILL BE VERY HIT AND MISS...WITH TERMINALS REMAINING VFR EXCEPT WHERE THE CONVECTION MOVES IN...THEN CONDITIONS COULD BRIEFLY DROP TO IFR OR LOWER. SHOWERS AND STORMS WILL DIMINISH THIS EVENING...BUT AN INCREASINGLY HUMID AIRMASS WILL MAKE FOR SOME FOG/HAZE ISSUES OVERNIGHT WITH VISIBILITIES LIKELY TO DROP BACK INTO THE 2-4 MILE RANGE AT MOST TERMINALS. THESE REDUCED CONDITIONS WILL IMPROVE RAPIDLY AFTER SUNRISE TUESDAY...WITH ALL AIRPORTS GOING VFR BY MID MORNING AND STAYING THAT WAY UNTIL ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BEGINS TO AFFECT THE AREA TUESDAY AFTERNOON AND EVENING. OUTLOOK... WED-SAT...VFR WITH AREAS OF MVFR AND SCATTERED SHOWERS/THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...FITZGERALD/LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Jun 16, 2:33 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 233 PM EDT MON JUN 16 2014 PAZ006-012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-171845- POTTER-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 233 PM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SURGE OF WARMER AND MORE HUMID AIR ACCOMPANYING A WARM FRONT MOVING NORTHEAST FROM THE OHIO VALLEY WILL HELP TO TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BECOME STRONG AND PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH AND PERHAPS A FEW INSTANCES OF LARGE...ONE INCH DIAMETER HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO BRING ISOLATED TO SCATTERED STRONG THUNDERSTORMS DURING THE AFTERNOON HOURS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-010-011-171845- WARREN-MCKEAN-ELK-CAMERON- 233 PM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SURGE OF WARMER AND MORE HUMID AIR ACCOMPANYING A WARM FRONT MOVING NORTHEAST FROM THE OHIO VALLEY WILL HELP TO TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BECOME STRONG AND PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH AND PERHAPS A FEW INSTANCES OF LARGE...ONE INCH DIAMETER HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY. ONGOING THUNDERSTORMS OVER THE GREAT LAKES WILL MOVE EAST DURING THE DAY. THIS SYSTEM WILL INTERACT WITH WARM AND HUMID AIR OVER PENNSYLVANIA TO CREATE STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO BRING ADDITIONAL CHANCES OF ISOLATED TO SCATTERED STRONG THUNDERSTORMS DURING THE AFTERNOON HOURS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 6:29 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT MON JUN 16 2014
PAZ010>012-017-162300-
CLEARFIELD PA-NORTHERN CLINTON PA-CAMERON PA-ELK PA-
629 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 629 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MEDIX RUN...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BENEZETTE AROUND 630 PM EDT.
HICKS RUN AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEEDVILLE AND
DRIFTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4141 7795 4123 7793 4121 7794 4121 7796
4120 7798 4118 7797 4116 7800 4115 7800
4115 7803 4118 7852 4132 7856
TIME...MOT...LOC 2229Z 265DEG 29KT 4126 7838
KFSpecial weather statement, Jun 16, 6:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT MON JUN 16 2014
PAZ017-024-162330-
CLEARFIELD PA-CAMBRIA PA-
658 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 658 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DICKSONVILLE...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN CAMBRIA AROUND 720 PM EDT.
PATTON...HASTINGS AND CARROLLTOWN AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW WASHINGTON...
WESTOVER...COLVER...BURNSIDE...CHEST SPRINGS AND CHERRY TREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4061 7885 4072 7881 4072 7880 4083 7881
4087 7864 4052 7858 4052 7890
TIME...MOT...LOC 2258Z 262DEG 24KT 4070 7900
KFSpecial weather statement, Jun 16, 7:11 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT MON JUN 16 2014
PAZ046-051>053-162345-
NORTHUMBERLAND PA-COLUMBIA PA-SOUTHERN LYCOMING PA-MONTOUR PA-
711 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 710 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MUNCY...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JERSEYTOWN...IOLA...EYERS GROVE AND EXCHANGE AROUND 740 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE LEAGUE WORLD
SERIES COMPLEX...MCEWENSVILLE...SOUTH WILLIAMSPORT...MILLVILLE...
WILLIAMSPORT AIRPORT...TURBOTVILLE AND WASHINGTONVILLE.
LAT...LON 4115 7645 4093 7665 4107 7686 4111 7689
4114 7690 4115 7696 4114 7697 4122 7709
4128 7681
TIME...MOT...LOC 2310Z 304DEG 15KT 4117 7680
KFSpecial weather statement, Jun 16, 7:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT MON JUN 16 2014
PAZ026-027-162345-
MIFFLIN PA-HUNTINGDON PA-
716 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 716 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RAYSTOWN DAM...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOUNT UNION AND ROCKHILL FURNACE AROUND 740 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JUNIATA COLLEGE...
ORBISONIA...KISTLER...CASSVILLE...NEWTON HAMILTON...MAPLETON...MILL
CREEK...MCVEYTOWN...SHIRLEYSBURG AND ATKINSON MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4037 7820 4059 7797 4049 7762 4047 7763
4040 7774 4034 7774 4015 7789
TIME...MOT...LOC 2316Z 304DEG 11KT 4037 7801
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:29 PM EDT | Special Weather Statement | CTP | Cameron | 31 min |
| Jun 16, 6:58 PM EDT | Special Weather Statement | CTP | Cambria | 32 min |
| Jun 16, 7:11 PM EDT | Special Weather Statement | CTP | Montour | 34 min |
| Jun 16, 7:16 PM EDT | Special Weather Statement | CTP | Huntingdon | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.